Posted by drummer (184.108.40.206) on February 22, 2000 at 06:44:31:
In Reply to: Reducing Verapamil dose: Wise or wacky? posted by GRAHAM on February 22, 2000 at 06:17:29:
Nice to see you posting again. Glad to hear that the Verapamil, (slow release) is still working for you. I'm also a chronic clusterhead. Been chronic for 16 years. I have increased and decreased the Verapamil dosage over the course of the past 13 years. (Didn't see a doctor for the first 3 years).
Anyway, sometimes when I decrease the dosage the frequency of my attacks increases. Other times when I decrease the dosage, the frequency of my attacks remains unchanged. I CAN say for sure though that completely eliminating the Verapamil from my "diet" brings on about 8 attacks per day at an extremely high severity.
I would only suggest that you experiment by decreasing the dose slowly and gradually under the care of a good Neurologist. I've been on doses of Verapamil as high as 720mg/day and as low as 240mg/day. Currently I'm taking only 240mg/day of Verapamil. But keep in mind that I'm also taking Topamax a long with the Verapamil as a preventative medication.
I drink lots of water too and I never really cared for the taste of Grapefruit juice. Hope this helps you. Take Care.
Post a Followup